Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jun 10, 2021, 7:13 PM CDT for Ripley County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 10, 2021, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
County Ripley County, MO
The radar
The Memphis radar (KNQA), 180 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
228
WWUS83 KPAH 110013
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
713 PM CDT Thu Jun 10 2021
MOZ108-109-110100-
Butler MO-Ripley MO-
713 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Budapest to near Neelyville. Movement was
west at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Doniphan, Naylor, Neelyville, Gatewood, Oxly, Handy, Fairdealing and
Briar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3682 9112 3682 9096 3681 9094 3681 9077
3650 9045 3650 9112
TIME...MOT...LOC 0012Z 087DEG 28KT 3677 9080 3648 9051
$$
DRSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:06 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 10, 6:06 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Paducah KY 606 PM CDT Thu Jun 10 2021 .SHORT TERM...(Tonight through Saturday night) Issued at 156 PM CDT Thu Jun 10 2021 A weak upper level shortwave, evident on IR water vapor imagery is slowly advancing east southeastward across northeast Missouri and central Illinois this afternoon. This is likely leading to enhanced large scale ascent - helping to increase coverage of showers and thunderstorms that are gathered along broad surface troughing in the Ohio River corridor. The airmass remains saturated with a blend of satellite/observation based precipitable water estimates still at 1.6 to 1.8 inches. This is leading to very efficient rainfall rates, with a quick 0.75 to 1.00" of rain already observed today in slow moving showers. This is expected to continue through the afternoon. Breaks in the overcast in the east, and general clearing in the west have allowed temperatures to warm up sufficiently for about 1000 to 1500 J/kg of MLCAPE which is allowing for stronger convection than we have seen the last few days. Localized flooding from slow moving heavy rain will be the main concern through the evening. The focus of convection will likely slowly nudge southeastward through the late afternoon, but much of the area currently being impacted will retain a decent chance of precip through sunset. Activity will likely wane after sunset, save perhaps the easternmost part of the area that will remain ahead of the passing trough axis through midnight or so. Patchy fog appears a safe bet in the overnight hours and it may be locally dense. Friday most of the synoptic scale forcing mechanisms will depart, but the airmass will remain quite saturated through the lower half of the column with surface dewpoints remaining in the low 70s. With afternoon highs moving into the low 90s in most locales it's not difficult to picture a few residual boundaries or differential heating zones aiding in popping scattered showers and thunderstorms in the afternoon, particularly in the east. With MLCAPEs 1500-2000 J/kg and drier mid level air working in a pulse severe storm or two can't be ruled out and locally heavy rain will be likely with any activity. Saturday upper level and surface ridging begin to muscle their way into the area, but NAM/GFS/ECMWF continue to show weak ripples in the flow so at least some rain/thunder chances remain. High temps will be in the 90 to 93 degree range with heat indices amid low 70s dewpoints flirting with 100 degrees. .LONG TERM...(Sunday through Thursday) Issued at 156 PM CDT Thu Jun 10 2021 Long range model output shows mid tropospheric amplification next week, with ridging centered over the Four Corners region, and a trough deepening over the east U.S. This will place us in NNW flow aloft with high pressure settling south and becoming more of an influence with time. The only precip targets are Sunday, then again Tuesday. Both the EC and CMC are persistent with a signal for convection Sunday. However the chance is rather slight given little support aloft. Dew point boundary, weak convergence and daytime heating may be enough, but that's about it. The other chance, only seen in the GFS is Tuesday, and briefly the CMC Tuesday evening, with a secondary front. The EC does not show this. At this time, confidence is not high enough to include in the forecast. Better forcing aloft stays east. Temperatures will be close to normal through the period. && .AVIATION... Issued at 605 PM CDT Thu Jun 10 2021 With the 00z Friday WFO PAH TAF issuance, main focus for flight categories below VFR will shift toward KMVN, KPAH, KEVV, and KOWB. The main reduction for prolonged MVFR ceilings will be at KOWB, which will remain poised along and east of the slow moving middle-upper trough oriented southwest to northeast across the TAF locations. The KEVV and KPAH TAF sites will see varied, but brief reductions of ceilings from VFR to MVFR/IFR associated with short term convective weather trends through 06z Friday. KCGI will have the most optimistic forecast for VFR conditions, as the main trough remains east of them. There will be a short period of scattered to locally broken low VFR ceilings as the low level trough axis slowly moves east this evening. KMVN will be the most problematic for fog generation overnight. Maybe too high in visibilities, may need to watch for more prolonged IFR/LIFR visibilities into 12z Friday. Utilized the 4km NAMNest model guidance as a blueprint for placement and timing of ceilings and visibilities. It is a little slower with the movement of the upper level trough and scouring out low level moisture and was preferred for this forecast issuance. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...JGG LONG TERM...08 AVIATION...Smith
Hazardous weather outlook, Jun 10, 2:38 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 238 PM CDT Thu Jun 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 238 PM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwestern Indiana, western Kentucky, and southeastern Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms will continue into the early evening then diminish. Heavy rainfall could cause isolated instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms are forecast through Sunday. Locally heavy rainfall and lightning are the primary hazards. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 10, 2:00 PM CDT, 5 hours 13 minutes before
Special Weather Statement National Weather Service Paducah KY 200 PM CDT Thu Jun 10 2021 ILZ077-078-082-083-085>094-INZ081-082-085>088-KYZ001>008-010-011- 013>016-018>020-MOZ086-087-100-110>112-114-102100- Edwards-Wabash-Hamilton-White-Williamson-Saline-Gallatin-Union- Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey- Vanderburgh-Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Livingston-Marshall-Crittenden-Lyon-Caldwell- Union KY-Webster-Hopkins-Henderson-Daviess-McLean-Bollinger- Cape Girardeau-Wayne MO-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Albion, Mount Carmel, McLeansboro, Carmi, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Marion, Eddyville, Princeton, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, Marble Hill, Cape Girardeau, Jackson, Piedmont, Bloomfield, Sikeston, Charleston, and New Madrid 200 PM CDT Thu Jun 10 2021 ...LOCALLY HEAVY RAIN THIS AFTERNOON... At 200 PM, numerous showers and thunderstorms continued from the Evansville Indiana and Henderson Kentucky area, down along the Ohio River to near Paducah, west into portions of southeast Missouri. Through 400 PM, the showers and storms will persist, move slowly and drop locally very heavy rain in a short amount of time. For those traveling, be alert for standing water in low lying, poor drainage areas. Also, expect rather poor visibility due to the heavy rain. More heavy rain is expected across Evansville and Henderson. Some street flooding is possible.
Local storm report, Jun 10, 3:42 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
342 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HEAVY RAIN 4 S POSEYVILLE 38.11N 87.79W
06/10/2021 M2.19 INCH POSEY IN MESONET
ONE HOUR RAINFALL TOTAL. MESONET STATION
CW9171 WADESVILLE.
&&
DWSLocal storm report, Jun 10, 4:11 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD HENDERSON 37.83N 87.60W
06/10/2021 HENDERSON KY 911 CALL CENTER
A FEW CITY STREETS CLOSED BY FLOODING AROUND
HENDERSON.
&&
DWSSpecial weather statement, Jun 10, 5:32 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
532 PM CDT Thu Jun 10 2021
KYZ006-102300-
Graves KY-
532 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHEASTERN GRAVES
COUNTY UNTIL 600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mayfield, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm in addition to locally heavy rainfall.
Locations impacted include...
Mayfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3665 8865 3678 8868 3691 8851 3673 8848
3670 8849
TIME...MOT...LOC 2231Z 327DEG 9KT 3677 8864
JGGSpecial weather statement, Jun 10, 5:34 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Paducah KY 534 PM CDT Thu Jun 10 2021 MOZ087-111-102315- Cape Girardeau MO-Scott MO- 534 PM CDT Thu Jun 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT AND SOUTH CENTRAL CAPE GIRARDEAU COUNTIES UNTIL 615 PM CDT... At 533 PM CDT, Doppler radar was tracking a strong thunderstorm over Dutchtown, or near Chaffee, moving south at 10 mph. Pea size hail, winds in excess of 40 mph, and locally heavy rainfall will be possible with this storm. Locations impacted include... Cape Girardeau, Scott City, Chaffee, Benton, Kelso, Delta and Dutchtown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3726 8975 3729 8954 3710 8947 3710 8973 TIME...MOT...LOC 2233Z 357DEG 9KT 3724 8965 JGG
Special weather statement, Jun 10, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
713 PM CDT Thu Jun 10 2021
MOZ108-109-110100-
Butler MO-Ripley MO-
713 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Budapest to near Neelyville. Movement was
west at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Doniphan, Naylor, Neelyville, Gatewood, Oxly, Handy, Fairdealing and
Briar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3682 9112 3682 9096 3681 9094 3681 9077
3650 9045 3650 9112
TIME...MOT...LOC 0012Z 087DEG 28KT 3677 9080 3648 9051
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:16 AM CDT | Dense Fog Advisory | PAH | Crittenden, Daviess, Henderson, Livingston, McLean, Union and 1 more | 3 hr |
| Jun 10, 7:58 PM CDT | Areal Flood Advisory | PAH | Butler, Ripley | 3 hr |
| Jun 11, 4:51 PM CDT | Special Weather Statement | PAH | Scott, Stoddard | 24 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.